MAUDE Adverse Event Report: MEDELA AG SWING CANADA/AG; PUMP, BREAST, POWERED

MEDELA AG SWING CANADA/AG; PUMP, BREAST, POWERED
Model Number 27276
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 09/30/2020, the customer indicated that she developed mastitis in (b)(6) 2020, and was prescribed an antibiotic.She indicated that she received the replacement pump and her mastitis was resolved.The device was returned without the customer's parts or accessories and was evaluated on 10/07/2020.It was found in the product evaluation that the pump motor had dried milk inside it.The motor turns on but suction was low due to milk overflow.The customer's report of low suction was confirmed.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 09/21/2020, the customer alleged to medela canada that she was experiencing low suction with her swing breast pump.It will power on but there is no vacuum action from the motor.She indicated she had mastitis and needed a functional breast pump as soon as possible.

Brand Name
SWING CANADA/AG
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug, 6341
SZ  6341
MDR Report Key10711470
Report Number1419937-2020-00119
Device Sequence Number19648050
Product Code HGX
UDI-Device Identifier00020451670508
UDI-Public020451670508
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number27276
Device Catalogue Number27276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;